Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Cannot eat spicy food. Have borderline controlled BP and diabetics. Suffer frequent urination. Take Janumet, crestor and zetia Niaspan. Guide?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Over the years I have developed this condition in my mouth of cant even touch a little spicy food. Now my tongue feels like burnt all the time and extremely bitter taste in my mouth. I smoke. have borderline controlled BP and Sugar, frequent urination. and take Janumet twice, Lisnopril, Lexapro, a proscription antacid, prescription med for control of bladder. Have major Dental work done like 6 implants and 8 root-canals, take crestor, zetia Niaspan, Whelchole for cholesterol management, never been diagnosed with any medical condition like cancer, heart trouble or attack. I got hooked to Vicodin because of dental work and on Suboxane though am on tapper schedule and may go for detox. Male 52 year old professional with lot of stress and anxiety in my life. Happily married though

I donot know how cancer got selected but thank God I don't have any caner or being investigated for having any cancer
Posted Thu, 19 Sep 2013 in Cancer
Answered by Dr. Robert Galamaga 8 hours later
Brief Answer:
No evidence of cancer

Detailed Answer:
Hello and thank you for sending your question.

This is a very good question and I will work on providing you with some information and recommendations.

There are several different things which might contribute to a change in your taste. It might also contribute to your ability to tolerate spicy foods. Chronic exposure to smoke with cigarettes can change The sensitivity of your taste buds. I suspect that this may have been developing over time and has now become apparent. This may be somewhat reversible if you decrease or discontinue smoking.

Another possible factor which might play a role in your taste function is acid reflux. Chronic acid reflux can Contribute to a bitter taste in the mouth. What you might consider is a trial of acid suppressing medication such as Prilosec or Zantac. You might take these for 4 to 6 weeks.
They are generally available over-the-counter and you can discuss this with the pharmacist.

As always we recommend a good healthy lifestyle with balance of diet and exercise. A good exercise regimen will also contribute to your general sense of well-being.

Congratulations on working towards weaning down off the Vicodin. This is a monumental struggle and I'm sure you're gradually doing well each and every day.

I thank you again for sending your question. Please let me know if you have any additional specific concerns that you would like to review.

Dr. Galamaga

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor